Alert archive / Montana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 25, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jun 13, 2006, 7:28 PM MDT for Teton County, Montana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2006, 7:28 PM MDT (01:28 UTC)
- Expired
- Jun 13, 2006, 8:30 PM MDT
- In force
- 62 min
- Issued by
- NWS Great Falls, MT
- Area
- Counties, with a storm outline in the text
County Teton County, MT
The radar
The Great Falls radar (KTFX), 77 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 1.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1571 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1492 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 6:00 PM MDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 13, 6:00 PM MDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 600 PM MDT TUE JUN 13 2006 UPDATED AVIATION SECTION ONLY .DISCUSSION... TONIGHT THROUGH THURSDAY...UPPER TROF OVER THE PACIFIC NORTHWEST CONTINUES TO PUSH SLOWLY EAST. STRONG SOUTHERLY FLOW ALOFT OUT AHEAD OF THE TROF BRINGING MOISTURE TO THE AREA. THE AIRMASS IS VERY UNSTABLE AND CONVECTIVE ACTIVITY EXPECTED TO DEVELOP LATE THIS AFTERNOON AND INTO EVENING. AREA OF GREATEST CONCERN CONTINUES TO BE WEST AND NORTH OF GREAT FALLS AND ALONG THE ROCKY MOUNTAIN FRONT. 19Z SOUNDING INDICATES THE PRESENCE OF A STRONG CAP AROUND 750MB OVER GREAT FALLS. WILL TAKE QUITE A BIT OF ENERGY TO BREAK THIS CAP. ANYTHING THAT GETS GOING LIKELY TO BE ISOLATED IN NATURE. HEAVIEST PRECIPITATION WILL OCCUR OVERNIGHT AND WEDNESDAY AS THE MAIN TROF DYNAMICS MOVE CLOSER TO THE AREA. TROF LIFTS OUT THURSDAY. SURFACE GRADIENT TIGHTENS THURSDAY WITH GUSTY SURFACE WINDS DEVELOPING. SHOULD BE ENOUGH DOWNSLOPE TO INHIBIT MOST PRECIPITATION BUT WILL KEEP MENTION WITH LOW POPS. TEMPERATURES WILL BE NEAR SEASONAL AVERAGES. EMANUEL THURSDAY NIGHT THROUGH TUESDAY...MODELS IN GENERAL AGREEMENT THROUGH FRIDAY NIGHT...BUT DIFFER SLIGHTLY (NOT ENOUGH TO MAKE A SIGNIFICANT DIFFERENCE IN THE FORECAST) SATURDAY THROUGH TUESDAY. AN UPPER LEVEL TROUGH WILL LIFT NORTHEAST OUT OF THE AREA THURSDAY NIGHT AND FRIDAY. WEAK DISTURBANCES AND MOISTURE WILL MOVE OVER NORTH CENTRAL AND SOUTHWEST MONTANA DURING THIS TIME TO KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AND A SLIGHT CHANCE OVER THE PLAINS AND IN THE VALLEYS. BREEZY WESTERLY SURFACE WINDS WILL ALSO ACCOMPANY THE SYSTEM PASSAGE. WEAK UPPER LEVEL RIDGING WILL THEN KEEP FRIDAY NIGHT DRY. FROM SATURDAY FORWARD...THE GFS KEEPS A SLIGHTLY MORE UNSETTLED WESTERLY FLOW ALOFT OVER THE AREA THAN THE ECMWF. HAVE DECIDED TO ERR ON THE SIDE OF CAUTION AND LEAVE THE FORECAST AS IS...CONTINUING THE TREND OF A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AND A SLIGHT CHANCE OVER THE PLAINS AND VALLEYS. BREEZY WESTERLY WINDS WILL CONTINUE THROUGH SUNDAY...BUT THEN DECREASE AFTER THAT. TEMPERATURES WILL COOL TO SLIGHTLY BELOW NORMAL WITH THE PASSAGE OF THE SYSTEM EARLY IN THE PERIOD...BUT THEY WILL WARM BACK UP TO NEAR TO ABOVE NORMAL BY TUESDAY. COULSTON && .AVIATION... UPDATED 0000Z. SHOWERS AND THUNDERSTORMS ARE DEVELOPING WEST OF THE DIVIDE THIS EVENING...A FEW OF THESE STORMS WILL AFFECT AN AREA BETWEEN KGTF AND KCTB THIS EVENING. MORE ISOLATED THUNDERSTORM ACTIVITY IS POSSIBLE SOUTH OF KHLN. EXPECT THE PRECIPITATION TO BECOME MORE WIDESPREAD ON WEDNESDAY MORNING AS THE UPPER LEVEL TROF MOVES THROUGH. CONDITIONS SHOULD REMAIN ABOVE IFR CONDITIONS...BUT IF THE PRECIP EVENT FOR WEDNESDAY BECOMES MORE STRATIFORM...THERE IS A CHANCE CEILINGS COULD LOWER TO NEAR IFR CONDITIONS. BRUSDA && .HYDROLOGY... WITH SHOWERS AND THUNDERSTORMS EXPECTED OVER THE NEXT FEW DAYS...A FEW RIVERS AND STREAMS MAY RISE BACK UP TO NEAR BANKFUL. SOME RIVERS THAT WILL BE WATCHED CLOSELY INCLUDE THE SUN RIVER AS WELL AS THE DEARBORN AND GALLATIN RIVERS. && .PRELIMINARY POINT TEMPS/POPS... GTF 55 73 51 72 / 40 60 30 20 CTB 53 68 48 67 / 60 50 30 20 HLN 57 71 52 73 / 50 60 40 30 BZN 52 72 45 72 / 50 50 40 20 WEY 42 66 37 63 / 40 40 30 20 DLN 50 70 44 68 / 50 50 30 20 HVR 58 77 54 73 / 30 50 40 20 LWT 56 74 48 72 / 30 40 40 20 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...EMANUEL LONG TERM...COULSTON AVIATION...THOMSON WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 13, 5:17 AM MDT, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 517 AM MDT TUE JUN 13 2006 MTZ011>013-045-047-050-051-054-141130- HILL-CASCADE-CHOUTEAU-LIBERTY-BLAINE-JUDITH BASIN-FERGUS-MEAGHER- 517 AM MDT TUE JUN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. THE SLIGHT RISK WILL BE MAINLY WEST OF THIS AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008>010-014-015-044-046-048-049-052-053-055-141130- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- JEFFERSON-BROADWATER-GALLATIN- 517 AM MDT TUE JUN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. THIS SLIGHT RISK WILL BE MAINLY OVER GLACIER...PONDERA...TETON AND TOOLE COUNTIES FROM 400 PM MDT TO 900 PM MDT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 13, 7:17 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
717 PM MDT TUE JUN 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL BROWNING 48.56N 113.01W
06/13/2006 E0.50 INCH GLACIER MT TRAINED SPOTTER
&&
BRUSDAThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:17 PM MDT | Severe Thunderstorm Warning | TFX | Glacier | 58 min |
| Jun 13, 8:09 PM MDT | Severe Thunderstorm Warning | TFX | Glacier | 66 min |
| Jun 13, 8:30 PM MDT | Severe Thunderstorm Warning | TFX | Teton | 60 min |
| Jun 13, 8:40 PM MDT | Tornado Warning | TFX | Glacier | 35 min |
| Jun 13, 8:46 PM MDT | Severe Thunderstorm Warning | TFX | Pondera | 44 min |
| Jun 13, 9:15 PM MDT | Severe Thunderstorm Warning | TFX | Glacier | 60 min |
| Jun 13, 10:23 PM MDT | Severe Thunderstorm Warning | TFX | Judith Basin | 39 min |
| Jun 14, 2:44 AM MDT | Severe Thunderstorm Warning | TFX | Fergus | 31 min |
| Jun 14, 4:02 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau | 43 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.